Oklahoma, 2016

Hail and Damaging Winds in Oklahoma, April 10 to 11, 2016

April 10 to 11, 2016 · NWS OUN · 38 events in 18 counties and zones

Storms formed out ahead of a cold front and dryline on the afternoon of the 10th. Overnight a low level jet formed and storms began to congeal into a line headed eastward.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Storms formed out ahead of a cold front and dryline on the afternoon of the 10th. Overnight a low level jet formed and storms began to congeal into a line headed eastward. This system left behind a few outflow boundaries which helped scattered storms to form on the 11th before the front finally surged out of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 10, 12:55 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 10, 12:55 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
155 PM CDT SUN APR 10 2016

.DISCUSSION...
NOT MUCH HAS CHANGED REGARDING THE FORECAST THROUGH TONIGHT. STILL
EXPECT MOIST CONVECTION ACROSS SW OK/W N TX BY THIS AFTERNOON AS
INITIAL MID LEVEL SHORTWAVE TROUGH LIFTS OUT OF WEST TX. ELEVATED
STORMS HAVE ALREADY DEVELOP NEAR LUB. THERE COULD BE SOME ISOLATED
DEVELOP ALONG PREFRONTAL TROUGH ACROSS NORTHERN OK, BUT EXPECT
MORE WIDESPREAD ACTIVITY ALONG THE ACTUAL COLD FRONT NEAR OR JUST
AFTER SUNSET AS IT MOVES INTO OK. THE MAIN THREAT THROUGH TONIGHT
WILL BE VERY LARGE HAIL, ESPECIALLY ACROSS SW AND CENTRAL OK. THE
TORNADO THREAT WILL REMAIN LOW, BUT LOW LEVEL SHEAR WILL INCREASE
WITH THE LLJ THIS EVENING ALONG WITH LOWERING LCLS. AGAIN, THE
MAIN AREA OF CONCERN APPEARS TO BE SW/S AND CENTRAL OK THROUGH
ABOUT 10 PM. A COMPLEX MAY DEVELOP ALONG THE FRONT TONIGHT AND
PUSH SOUTH ACROSS PORTIONS OF N CENTRAL OK AND NE OK, WITH SHOWER
AND STORM CHCS CONTINUING THROUGH THE EARLY MORNING HOURS ALONG
AND NORTH OF I40.

THE THREAT OF SEVERE STORMS WILL RETURN EARLY TOMORROW AFTERNOON
ACROSS CENTRAL AND SE OK AS THE MAIN VORT MAX ENTERS SW OK. THE
ACCOMPANYING SFC LOW IS STILL EXPECTED TO BE POSITIONED SOMEWHERE
OVER SOUTH CENTRAL OK, WITH A DRYLINE EXTENDING SOUTH ALONG I35
AND A COLD FRONT NEAR I40. THE MAIN THREAT WILL AGAIN BE DAMAGING
HAIL WITHIN THE WARM SECTOR, BUT ANY REMNANT BOUNDARIES COULD
RESULT IN A LOCALIZED LOW TORNADO THREAT. TOMORROW'S FORECAST WILL
DEPEND GREATLY ON WHAT TRANSPIRES THROUGH TONIGHT AND EARLY
TOMORROW MORNING.

MOST SIGNIFICANT RAIN CHANCES WILL LIKELY COME TO END END NEAR
SUNSET TOMORROW AS THE FRONT PUSHES INTO WESTERN NORTH TEXAS. MUCH
COOLER AND DRIER AIR WILL ACCOMPANY IT FOR TUE. THE NEXT MID TO
UPPER SHORTWAVE TROUGH WILL AGAIN LIFT OUT OF WEST TX/SE NM LATE
TUE THROUGH WED INTO THE RED RIVER REGION. MOISTURE APPEARS
LIMITED TO ALONG AND SOUTH OF THE RED RIVER FOR NOW, BUT WOULD NOT
BE SURPRISED IF SCHC POPS NEED TO BE SPREAD NORTH A BIT TO NEAR
THE I40 CORRIDOR BY EARLY WED AM.

SHORTWAVE RIDGING WILL FOLLOW THE LAST WAVE THUR-FRI, WHILE A DEEP
UPPER TROUGH ENTERS THE NW CONUS. THIS TROUGH WILL IMPACT THE
SOUTHERN PLAINS THIS WEEKEND, ALONG WITH A DRYLINE AND WEAK COLD
FROPA. SEVERE WEATHER APPEARS POSSIBLE WITH THIS SYSTEM RIGHT NOW,
ALONG WITH WIDESPREAD RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  59  65  40  64 /  70  60  10   0
HOBART OK         55  65  39  65 /  50  20  10   0
WICHITA FALLS TX  61  77  45  67 /  40  20   0   0
GAGE OK           48  55  34  65 /  60  50   0   0
PONCA CITY OK     53  61  34  64 /  80  50  10   0
DURANT OK         66  78  49  67 /  30  50  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/03
Hazardous weather outlook, Apr 10, 4:24 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT SUN APR 10 2016

OKZ004>048-050>052-TXZ083>090-112230-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
524 PM CDT SUN APR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE STORMS THROUGH TONIGHT ACROSS
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS... WITH A SLIGHT RISK
ACROSS MUCH OF THE REST OF THE AREA.

LOCATION...
THE ENHANCED RISK AREA IS SOUTH AND WEST OF A LINE FROM CHEYENNE
AND TALOGA... TO NEAR ENID AND GUTHRIE... TO SHAWNEE AND PAULS
VALLEY OKLAHOMA... THEN NORTH OF A LINE FROM PAULS VALLEY AND
DUNCAN OKLAHOMA... TO WICHITA FALLS... TO CROWELL TEXAS. A SLIGHT
RISK SURROUNDS THE ENHANCED RISK... INCLUDING THE REST OF THE AREA
EXCEPT FOR PARTS OF NORTHWEST AND SOUTHEAST OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 4 AM
MONDAY.

IMPACTS...
LARGE DAMAGING HAIL TO THE SIZE OF TENNIS BALLS AND DAMAGING WIND
GUSTS UP TO 70 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.
THERE IS ALSO A LOW CHANCE OF TORNADOES... MAINLY FROM 8 PM SUNDAY
TO 2 AM MONDAY.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE INTO
PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY
EVENING. ANOTHER AREA OF STORMS ARE EXPECTED TO DEVELOP ALONG A FRONT
IN NORTHERN OKLAHOMA THIS EVENING. THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH
TEXAS OVERNIGHT INTO MONDAY MORNING. STRONG TO SEVERE STORMS WILL
REMAIN LIKELY INTO MONDAY MORNING WITH LARGE HAIL AND DAMAGING
WIND GUSTS THE PRIMARY CONCERNS. A TORNADO OR TWO COULD ALSO BE
POSSIBLE LATER THIS EVENING INTO THE OVERNIGHT HOURS.

.SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL BE ONGOING THROUGH THE MORNING HOURS MONDAY
ACROSS PORTIONS OF NORTHERN AND EASTERN OKLAHOMA. A FEW OF THESE
STORMS MAY BECOME STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF
QUARTERS AND WIND GUSTS TO 60 MPH.

ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON
AND EARLY EVENING ACROSS PARTS OF OKLAHOMA. HOWEVER... THE
POTENTIAL FOR SEVERE STORMS MONDAY WILL LIKELY DEPEND ON WHAT
HAPPENS SUNDAY NIGHT INTO MONDAY MORNING.

AS THE MORNING ACTIVITY PUSHES EAST... EXPECT THE ATMOSPHERE TO
RECOVER AS THE DRY LINE BEGINS TO REGROUP THROUGH NOON OVER PARTS
OF SOUTHERN OKLAHOMA AND NORTHERN TEXAS. ONCE AGAIN...
INSTABILITY WILL INCREASE AS WARM MOIST AIR COLLECTS AHEAD OF THE
BOUNDARY OVER SOUTHEASTERN OKLAHOMA. AS A RESULT... THERE IS AN
ENHANCED RISK OF SEVERE STORMS IN ATOKA AND BRYAN COUNTIES WITH A
SLIGHT RISK GENERALLY SOUTH AND EAST OF A LINE FROM CALVIN TO ADA
TO LAKE TEXOMA. THERE IS ALSO A MARGINAL RISK SOUTH AND EAST OF A
LINE FROM STILLWATER AND GUTHRIE... TO EL RENO AND LAWTON
OKLAHOMA... TO HENRIETTA TEXAS.

IF SEVERE STORMS DEVELOP MONDAY AFTERNOON... THEY WILL LIKELY
BEGIN IN THE EARLY TO MID AFTERNOON HOURS. WIND SHEAR AND
INSTABILITY WILL SUPPORT THE DEVELOPMENT OF LARGE HAIL UP TO THE
SIZE OF TENNIS BALLS AND DAMAGING WINDS WITH THE STRONGEST
STORMS. THERE WILL ALSO BE A LOW RISK OF TORNADOES WITH THE
HIGHEST POTENTIAL IN PARTS OF SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA.

THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT INTO WEDNESDAY.
THUNDERSTORMS CHANCES WILL THEN RETURN TO THE AREA FRIDAY AND
CONTINUE INTO THE WEEKEND.

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP ON MONDAY ACROSS
WESTERN NORTH TEXAS DUE TO GUSTY NORTH WINDS. NEAR CRITICAL FIRE
WEATHER CONDITIONS WILL DEVELOP AGAIN ON FRIDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ/MAXWELL/BARNES

In the hours before

Special weather statement, Apr 10, 4:42 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT SUN APR 10 2016

OKZ036-037-102330-
TILLMAN OK-JACKSON OK-
542 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TILLMAN AND SOUTHEASTERN
JACKSON COUNTIES UNTIL 630 PM CDT...

AT 541 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF OKLAUNION...MOVING NORTH AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
BLINDING RAINFALL AND MINOR STREET FLOODING...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
FREDERICK...TIPTON...DAVIDSON...MANITOU...HEADRICK...FRIENDSHIP...
HUMPHREYS...ALTUS AIR FORCE BASE AND HESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.

&&

LAT...LON 3473 9926 3465 9910 3464 9910 3464 9908
      3451 9883 3421 9907 3420 9910 3421 9913
      3422 9913 3422 9919 3434 9921 3434 9923
      3438 9925 3438 9928 3439 9926 3441 9926
      3441 9931 3444 9935
TIME...MOT...LOC 2241Z 200DEG 28KT 3421 9920
Special weather statement, Apr 10, 4:47 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT SUN APR 10 2016

OKZ034>036-102330-
GREER OK-KIOWA OK-JACKSON OK-
547 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER...SOUTHWESTERN
KIOWA AND JACKSON COUNTIES UNTIL 630 PM CDT...

AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELMER...MOVING
NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ALTUS...MANGUM...BLAIR...OLUSTEE...MARTHA...ELMER...HEADRICK...FRIENDSHIP...
DUKE...HUMPHREYS...ALTUS AIR FORCE BASE...WARREN...TOM STEED RESERVOIR...
HESTER AND SOUTHEASTERN ALTUS-LUGERT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3496 9951 3479 9894 3443 9933 3444 9935
      3444 9936 3445 9935 3446 9937 3445 9939
      3452 9966
TIME...MOT...LOC 2245Z 213DEG 36KT 3450 9940
Local storm report, Apr 10, 4:51 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
551 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     5 S VERNON              34.08N 99.29W
04/10/2016  E65 MPH          WILBARGER          TX   TRAINED SPOTTER

&&

MAHALE
Local storm report, Apr 10, 5:06 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             LOCKETT                 34.08N 99.37W
04/10/2016  E1.00 INCH       WILBARGER          TX   EMERGENCY MNGR

&&

MAHALE
Special weather statement, Apr 10, 5:08 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT SUN APR 10 2016

OKZ010-011-015-102345-
MAJOR OK-DEWEY OK-WOODWARD OK-
608 PM CDT SUN APR 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MAJOR...NORTHWESTERN
DEWEY AND SOUTHEASTERN WOODWARD COUNTIES UNTIL 645 PM CDT...

AT 605 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CESTOS...MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LAT...LON 3593 9908 3606 9925 3641 9883 3624 9861
TIME...MOT...LOC 2305Z 226DEG 36KT 3612 9902

..SPEG.
Local storm report, Apr 10, 5:12 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT SUN APR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND GST     4 ENE ALTUS             34.67N 99.27W
04/10/2016  M58 MPH          JACKSON            OK   ASOS

&&

MAHALE

The radar

The Altus AFB radar (KFDR), 17 km away, was scanning. The volume nearest the first event began at 23:20 UTC.

Open the radar archive at this moment

Event by event

19 hail, 19 thunderstorm wind. Local standard time, as filed.

Hail, Tillman

When
April 10, 5:19 PM CST
Where
Tillman County, Davidson
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
34.240, -99.080

Hail fell for over four minutes.

Thunderstorm Wind, Kiowa

When
April 10, 5:32 PM CST
Where
Kiowa County, (Hbr)hobart Airport
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
34.990, -99.050

No damage was reported.

Hail, Cotton

When
April 10, 7:00 PM CST
Where
Cotton County, 5.13 mi NNE of Walters Arpt
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
34.440, -98.380

Thunderstorm Wind, Logan

When
April 10, 7:15 PM CST
Where
Logan County, 3.5 mi N of Seward
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.850, -97.480

No damage was reported.

Thunderstorm Wind, Kay

When
April 10, 7:55 PM CST
Where
Kay County, Blackwell
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
36.800, -97.280

No damage was reported.

Hail, Greer

When
April 10, 8:20 PM CST
Where
Greer County, 1.38 mi S of Reed
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
34.880, -99.700

No damage was reported.

Thunderstorm Wind, Kay

When
April 10, 8:25 PM CST
Where
Kay County, 7.77 mi SW of Hardy
Measured
65 kt (75 mph) measured gust
Reported by
Mesonet
Coordinates
36.900, -96.910

No damage was reported.

Hail, Cotton

When
April 10, 8:29 PM CST
Where
Cotton County, Randlett
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.180, -98.460

Hail, Jackson

When
April 10, 8:50 PM CST
Where
Jackson County, Eldorado
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.470, -99.650

Thunderstorm Wind, Jackson

When
April 10, 9:00 PM CST
Where
Jackson County, Warren
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
34.780, -99.210

A metal shed was blown down and a few power poles were downed.

Hail, Caddo

When
April 10, 9:05 PM CST
Where
Caddo County, 5.64 mi NNE of Boone
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.980, -98.440

Hail, Cotton

When
April 10, 9:05 PM CST
Where
Cotton County, 7.94 mi SSE of Temple
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
34.160, -98.190

Report relayed by mping.

Thunderstorm Wind, Tillman

When
April 10, 9:25 PM CST
Where
Tillman County, 2.2 mi SE of Tipton Arpt
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
34.440, -99.140

No damage was reported.

Thunderstorm Wind, Tillman

When
April 10, 9:40 PM CST
Where
Tillman County, 0.57 mi E of Frederick
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
34.390, -99.010

Trees were downed in Frederick. Eight power poles reported down, with one of them falling on a residence. A playground and a metal shed were blown over.

Thunderstorm Wind, Comanche

When
April 10, 9:55 PM CST
Where
Comanche County, Cache
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
34.630, -98.630

A garage door was blown out.

Thunderstorm Wind, Comanche

When
April 10, 10:00 PM CST
Where
Comanche County, Faxon
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
34.460, -98.580

Winds caused fence and tree damage.

Hail, Comanche

When
April 10, 10:01 PM CST
Where
Comanche County, 3.07 mi NE of Lake Ellsworth Dam
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.820, -98.330

Thunderstorm Wind, Comanche

When
April 10, 10:05 PM CST
Where
Comanche County, 2.84 mi W of (Fsi)fort Sill
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.670, -98.430

No damage was reported.

Hail, Caddo

When
April 10, 10:11 PM CST
Where
Caddo County, 2.27 mi W of Cyril
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.900, -98.240

Thunderstorm Wind, Comanche

When
April 10, 10:15 PM CST
Where
Comanche County, 0.69 mi S of Geronimo
Measured
78 kt (90 mph) estimated gust
Property damage
$10,000
Reported by
Storm Chaser
Coordinates
34.470, -98.380

Storm chaser reported power lines were down in Geronimo and sheet metal debris on the side of the road. Large trees and fencing were blown down and a travel trailer was blown over.

Thunderstorm Wind, Cotton

When
April 10, 10:25 PM CST
Where
Cotton County, Hulen
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
34.500, -98.220

Winds caused damage to a mobile home, collapsing the front porch.

Thunderstorm Wind, Grady

When
April 10, 10:28 PM CST
Where
Grady County, 2.07 mi N of Agawam
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Storm Chaser
Coordinates
34.900, -97.950

Medium sized metal constructed shed destroyed on highway 81 north of Agawam. Relayed from twitter.

Thunderstorm Wind, Caddo

When
April 10, 10:33 PM CST
Where
Caddo County, 1.84 mi WSW of Cyril
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.890, -98.230

No damage reported.

Thunderstorm Wind, Stephens

When
April 10, 10:39 PM CST
Where
Stephens County, 2.15 mi NNW of Duncan
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.530, -97.970

No damage reported.

Thunderstorm Wind, Stephens

When
April 10, 10:45 PM CST
Where
Stephens County, 1.49 mi NNW of Duncan
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
34.520, -97.970

Power lines downed along with numerous tree limbs and a blown over fence. Power outages were also reported in Duncan.

Thunderstorm Wind, Stephens

When
April 10, 10:46 PM CST
Where
Stephens County, 2.15 mi NNW of Duncan
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.530, -97.970

No damage reported.

Hail, Stephens

When
April 10, 10:51 PM CST
Where
Stephens County, 1.49 mi NNW of Duncan
Measured
1.12 in hail
Reported by
Amateur Radio
Coordinates
34.520, -97.970

Thunderstorm Wind, Seminole

When
April 10, 11:55 PM CST
Where
Seminole County, 1.83 mi WNW of Lima
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.180, -96.630

No damage reported.

Thunderstorm Wind, Lincoln

When
April 11, 12:15 AM CST
Where
Lincoln County, 2.98 mi NNE of Sparks
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.650, -96.800

No damage reported.

Hail, Carter

When
April 11, 5:30 AM CST
Where
Carter County, 1.5 mi NNE of Ardmore
Measured
1.25 in hail
Reported by
Public
Coordinates
34.190, -97.130

Related from Twitter.

Hail, Johnston

When
April 11, 12:15 PM CST
Where
Johnston County, Mannsville
Measured
1.75 in hail
Reported by
Public
Coordinates
34.190, -96.880

Hail, Marshall

When
April 11, 12:15 PM CST
Where
Marshall County, 7.94 mi NW of Oakland
Measured
1.25 in hail
Reported by
Public
Coordinates
34.170, -96.900

Hail was covering the ground.

Hail, Johnston

When
April 11, 12:29 PM CST
Where
Johnston County, Tishomingo
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.230, -96.680

Hail, Atoka

When
April 11, 1:05 PM CST
Where
Atoka County, 3.86 mi SSE of Atoka
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
34.330, -96.100

Hail, Marshall

When
April 11, 1:11 PM CST
Where
Marshall County, 4.87 mi N of Willis
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
33.960, -96.820

Hail, Cleveland

When
April 11, 4:13 PM CST
Where
Cleveland County, Noble
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.140, -97.390

Hail, Cleveland

When
April 11, 4:17 PM CST
Where
Cleveland County, Noble
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.140, -97.390

Hail, Cleveland

When
April 11, 4:19 PM CST
Where
Cleveland County, 0.69 mi N of Noble
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
35.150, -97.390

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 621460, 621462, 621463, 621464, 621465, 621466, 621468, 621470, 621471, 621575, 621472, 621473, 621469, 621486, 621869, 621870, 621475, 621476, 621477, 621479, 621871, 621481, 621482, 621483, 621459, 621484, 621485, 621488, 621489, 621490, 621491, 621492, 621493, 621494, 621495, 621496, 621497, 621498.